Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 17, NWS Elko, NV

April 15, 20065 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 15, 2006, 3:13 PM PDT for 5 counties in Nevada. It took effect at Apr 16, 2006, 3:22 AM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 3:13 PM PDT (22:13 UTC)
In effect from
Apr 16, 2006, 3:22 AM PDT
Expired
Apr 16, 2006, 10:00 PM PDT
In force
19 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 152213
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT SAT APR 15 2006

NVZ030-160200-
/O.NEW.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
/O.EXT.KLKN.WI.Y.0016.000000T0000Z-060416T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
313 PM PDT SAT APR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
FOR HUMBOLDT COUNTY THROUGH 7 PM PDT THIS EVENING AND FOR NORTHERN
AND CENTRAL NEVADA FROM 10 AM TO 10 PM PDT SUNDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
OVER HUMBOLDT COUNTY THROUGH EARLY THIS EVENING...BEFORE
DECREASING TO 10 TO 20 MPH LATER THIS EVENING. SOUTHWEST WINDS
WILL INCREASE AGAIN SUNDAY AFTERNOON WITH WIND SPEEDS OF 25 TO 35
MPH WITH GUST TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ013-031>037-161200-
/O.NEW.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY
313 PM PDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55
MPH ACROSS NORTHERN AND CENTRAL NEVADA BY SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL OCCUR OVER CENTRAL NEVADA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

HARMER
5 follow-up statements
000 
WWUS75 KLKN 160150
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
650 PM PDT SAT APR 15 2006

NVZ030-161400-
/O.EXP.KLKN.WI.Y.0016.000000T0000Z-060416T0200Z/
/O.CON.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
650 PM PDT SAT APR 15 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE OVER HUMBOLDT COUNTY THROUGH EARLY THIS EVENING...BEFORE
DECREASING TO 10 TO 20 MPH LATER THIS EVENING. SOUTHWEST WINDS
WILL INCREASE AGAIN SUNDAY AFTERNOON WITH WIND SPEEDS OF 25 TO 35
MPH WITH GUST TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ013-031>037-161400-
/O.CON.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY
650 PM PDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY.

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55
MPH ACROSS NORTHERN AND CENTRAL NEVADA BY SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL OCCUR OVER CENTRAL NEVADA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

FEHRN
000 
WWUS75 KLKN 161022
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
322 AM PDT SUN APR 16 2006

NVZ030>034-036-161130-
/O.CAN.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...
WEST WENDOVER...LEE...RUBY LAKE...BATTLE MOUNTAIN
322 AM PDT SUN APR 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL NOT BE AS STRONG TODAY AS PREVIOUSLY FORECAST...BUT WILL
STILL BE BREEZY...OUT OF THE SOUTHWEST AT 15 TO 30 MPH.

$$

NVZ013-035-037-162230-
/O.EXT.KLKN.WI.Y.0017.060416T1022Z-060417T0500Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
322 AM PDT SUN APR 16 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
55 MPH ACROSS CENTRAL NEVADA THIS MORNING. STRONG WINDS WILL
CONTINUE THROUGH THE AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KLKN 161224 RRA
NPWLKN

URGENT - WEATHER MESSAGE...RETRANSMISSION
NATIONAL WEATHER SERVICE ELKO NV
322 AM PDT SUN APR 16 2006

NVZ030>034-036-161300-
/O.CAN.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...
WEST WENDOVER...LEE...RUBY LAKE...BATTLE MOUNTAIN
322 AM PDT SUN APR 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL NOT BE AS STRONG TODAY AS PREVIOUSLY FORECAST...BUT WILL
STILL BE BREEZY...OUT OF THE SOUTHWEST AT 15 TO 30 MPH.

$$

NVZ013-035-037-170500-
/O.EXT.KLKN.WI.Y.0017.060416T1022Z-060417T0500Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
322 AM PDT SUN APR 16 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY IS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR 
CENTRAL AND EAST CENTRAL NEVADA. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
55 MPH ACROSS CENTRAL NEVADA THIS MORNING. STRONG WINDS WILL
CONTINUE THROUGH THE AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KLKN 162228
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
328 PM PDT SUN APR 16 2006

NVZ033-170500-
/O.EXA.KLKN.WI.Y.0017.000000T0000Z-060417T0500Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
328 PM PDT SUN APR 16 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE ACROSS EXTREME ELKO COUNTY FOR THE REST OF THIS AFTERNOON
THROUGH 10 PM EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ013-035-037-170500-
/O.CON.KLKN.WI.Y.0017.000000T0000Z-060417T0500Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
328 PM PDT SUN APR 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS
CENTRAL NEVADA THROUGH 10 PM EVENING. WINDS WILL BECOME NORTHWEST
10 TO 20 MPH BY MIDNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

HARMER
000 
WWUS75 KLKN 170451
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
951 PM PDT SUN APR 16 2006


NVZ013-033-035-037-170600-
/O.EXP.KLKN.WI.Y.0017.000000T0000Z-060417T0500Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER...ELY...RUTH...
MCGILL...AUSTIN...EUREKA...DIAMOND VALLEY
951 PM PDT SUN APR 16 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT / 11 PM MDT / THIS
EVENING. WINDS ACROSS CENTRAL AND EASTERN NEVADA HAVE FALLEN BELOW
ADVISORY CRITERIA. HOWEVER...STRONG WINDS WILL CONTINUE THROUGHOUT
THE NIGHT WITH SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH
WITH STRONGER GUSTS. LOCATIONS ACROSS SOUTHERN WHITE PINE COUNTY
WILL SEE WINDS OF SIMILAR STRENGTH...BUT OUT OF THE SOUTHWEST
BEFORE SWITCHING TO THE NORTHWEST AFTER MIDNIGHT AS A COLD FRONT
MOVES THROUGH THE REGION. MOTORISTS TRAVELING IN HIGH PROFILE
VEHICLES SHOULD CONTINUE TO USE EXTRA CAUTION THROUGHOUT THE NIGHT
AS STRONG GUSTY CROSSWINDS ON STATE HIGHWAYS WILL PERSIST THROUGH
SUNRISE. 

$$

FEHRN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:33 AM PDT, 10 hours 40 minutes earlier.

Area forecast discussion, Apr 15, 4:33 AM PDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
433 AM PDT SAT APR 15 2006

.SYNOPSIS...WINDS WILL BE STRONG TODAY AND SUNDAY AHEAD OF A
LOW PRESSURE SYSTEM APPROACHING FROM THE WEST. LIGHT PRECIPITATION
WILL BE POSSIBLE TODAY AND TONIGHT NORTH...NEAR THE IDAHO LINE.
PRECIPITATION WILL INCREASE ACROSS THE AREA SUNDAY...SPREADING FROM
NORTHWEST TO SOUTHEAST...AND CONTINUE THROUGH SUNDAY NIGHT INTO
MONDAY. PRECIPITATION WILL CHANGE TO SNOW SUNDAY AFTERNOON AND
SUNDAY NIGHT...AS COLDER TEMPERATURES MOVE IN. A FEW INCHES OF SNOW
WILL BE POSSIBLE...MAINLY IN THE MOUNTAINS.  REA
&&

.SHORT TERM...TODAY THROUGH MONDAY. THE MODELS AGREE WELL ON TROF
CURRENTLY OFF THE NORTHWEST COAST SHARPENING UP AS IT MOVES INLAND
AND OVER THE FA MIDDAY MONDAY. A 120KT JET ASSOCIATED WITH THIS TROF
WILL MOVE OVER THE FA SUNDAY AND SUNDAY NIGHT...WITH A COUPLED JET
PATTERN POSSIBLE. TODAY AND TONIGHT WILL SEE WEAK CAA...MAINLY
NORTHWEST. ON SUNDAY THE GFS HALTS CAA...WHILE THE NAM CONTINUES TO
COOL THINGS OFF. EITHER WAY...CAA BEGINS IN ERNEST LATE SUNDAY
AFTERNOON AND CONTINUES THRU SUNDAY NIGHT. AVERAGING BETWEEN THE
WARMER GFS AND THE COLDER NAM...AT EKO 700H TEMPS WILL
DROP FROM -4C AT 00Z MONDAY TO -11 BY 12Z MONDAY. AT ELY THEY WILL
DROP FROM +1C TO -8C. QPF WILL BE SIGNIFICANT SUNDAY NIGHT ACROSS
THE FA...WITH THE QUESTION BEING HOW MUCH WILL TRANSLATE TO SNOW IN
THE CENTRAL HIGHLANDS WHERE QPF IS HIGHEST...ANYWHERE FROM A
QUARTER TO HALF INCH WITH THE GFS...AND A HALF TO ONE INCH WITH
THE NAM. THE FREEZING LEVEL WILL DROP QUICKLY IN THE MIDDLE OF THE
NIGHT IN THE HIGHLANDS...SO MAYBE HALF THE QPF WILL BE REALIZED
WITH SNOW. SNOW WILL CONTINUE MONDAY WITH ANOTHER INCH OR TWO...
MAINLY CENTRAL HIGHLANDS. ADVISORY CRITERIA ARE QUITE POSSIBLE
SUNDAY NIGHT AND MONDAY IN WHITE PINE...LANDER AND EUREKA...AND
THE MOUNTAINS OF NORTHERN ELKO...BUT NOT SO SURE ABOUT WINTER STORM
CRITERIA DUE TO LIMITING FACTORS OF INITIALLY WARM GROUND AND VERY
LOW RATIO INITIALLY. SO WILL LET DAY SHIFT LOOK AT BASED ON 12Z RUN.
PRELIMINARY ESTIMATES FOR SUNDAY NIGHT AND MONDAY ARE THAT 3 TO 5
INCHES OF SNOW MANY FALL IN THE HIGHLANDS ABOVE 6500 FEET...WITH 1 TO
3 INCHES IN THE VALLEYS. REA

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...COLD FRONT AND ASSOCIATED
H5 TROUGH PUSH THROUGH THE AREA LATE MONDAY NIGHT WITH PRECIP
TAPERING OFF IN NORTHERN LANDER/EUREKA...SOUTHERN ELKO AND WHITE
PINE COUNTIES EARLY TUES AM. H7 TEMPS QUITE COLD...RANGES FROM -9C
AT TPH TO -11C AT WMC AT MIDNIGHT TUESDAY. HIGH PRESSURE BUILDS INTO
REGION ON TUESDAY MORNING...BRINGING DRY CONDITIONS AND WARMER TEMPS
TO NEVADA FOR A FEW DAYS. BELIEVE TEMPS WILL RISE INTO MID TO UPPER
60S ON THURSDAY. NEXT MAJOR TROUGH DIGS SOUTHWARD FROM PACIFIC NW
COAST ON FRIDAY MORNING AND SPREADS PRECIPITATION FROM WEST TO EAST
IN CWA DURING THE DAY...BUMPED HIGH TEMPS DOWN A FEW DEGREES ON FRI
AS A RESULT. HIGHEST QPF AMOUNTS ARE FORECAST TO BE APPROX 1 INCH
NEAR CITIES OF AUSTIN AND EUREKA AS THE SYSTEM MOVES E-SEWARD ON
FRIDAY. H7 TEMPS IN THOSE CITIES WILL BE AROUND -5C...WITH FREEZING
LEVELS LOWERING TO 6000 FEET. HOWEVER...00Z GFS MAY BE MOVING THIS
SYSTEM ONSHORE TOO FAST SO I ONLY INCLUDED LOW CHANCE POPS. THESE
HIGH QPF VALUES DEFINITELY BEAR WATCHING. GIBBS
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER EXPECTED WEATHER
CONDITIONS. GIBBS
&&

.HYDROLOGY...FLOODING CONTINUES ON THE HUMBOLDT RIVER FROM PALISADE
TO WINNEMUCCA...ON THE MARYS RIVER AT DEETH...AND ON THE BRUNEAU
RIVER AT ROWLAND. THE UPCOMING PRECIP AND WARMER TEMPS WILL LEAD TO
ADDITIONAL RUNOFF AND MORE SNOW MELT...WHICH MAY CAUSE RIVERS TO RISE
ONCE AGAIN. PLEASE SEE THE LATEST FLOOD STATEMENT RNOFLSLKN/WGUS85
LKN FOR DETAILS. REA &&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNINGS CONTINUES ON THE
HUMBOLDT RIVER FROM PALISADE TO WINNEMUCCA...ON THE MARYS RIVER
NEAR DEETH...AND ON THE BRUNEAU RIVER NEAR ROWLAND.
Hazardous weather outlook, Apr 15, 6:49 AM PDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
649 AM PDT SAT APR 15 2006

NVZ013-030>037-152300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
649 AM PDT SAT APR 15 2006

THIS OUTLOOK IS FOR NORTHERN NEVADA

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM. WINDS WILL BE STRONGEST IN HUMBOLDT COUNTY...OUT OF THE
SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. ELSEWHERE...WINDS
WILL BE 20 TO 30 MPH WITH GUSTS TO 40 MPH.

FLOOD WARNINGS REMAIN IN EFFECT FOR THE HUMBOLDT RIVER FROM CARLIN
TO WINNEMUCCA...ON THE MARYS RIVER AT DEETH...AND ON THE BRUNEAU
RIVER AT ROWLAND. FOR MORE DETAILS PLEASE REFER TO PRODUCT RNOFLSLKN
OR WGUS85 KLKN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS WILL SPREAD FROM NORTHWEST TO SOUTHEAST ACROSS NEVADA ON
SUNDAY...AHEAD OF A STRONG COLD FRONT. PRECIPITATION WILL CHANGE TO
SNOW SUNDAY AFTERNOON AND EVENING IN HUMBOLDT COUNTY...AND SUNDAY
EVENING AND NIGHT ELSEWHERE. SNOW WILL CONTINUE THROUGH THE
NIGHT INTO MONDAY. TWO TO SIX INCHES OF SNOW WILL BE POSSIBLE IN THE
MOUNTAINS...WITH THE HIGHER AMOUNTS GENERALLY IN WHITE PINE
COUNTY AND THE RUBIES. VALLEYS COULD SEE 1 TO 2 INCHES OF SNOW.

WINDS WILL BE STRONG AGAIN ON SUNDAY ACROSS ELKO...LANDER...EUREKA...
WHITE PINE...AND NYE COUNTIES...OUT OF THE SOUTHWEST AT 20 TO 30
MPH WITH GUSTS TO 40 MPH. WINDS MAY BE STRONGER IN THE CENTRAL
HIGHLANDS OF SOUTHERN LANDER...SOUTHERN EUREKA...NORTHERN NYE...
AND WHITE PINE COUNTIES...WITH GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

REA

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:34 AM PDTWind AdvisoryLKNHumboldt15 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.